Freeman Lifestyle ( Leaderboard Top ), pagematch: , sectionmatch: 1

Sore throat

Dear Dr. Jen,

I had sore throat and headache a few weeks ago.  My doctor asked me to get a CBC, then gave me some pain reliever and antibiotics.  Now I noticed some very itchy rashes all over my body.  Is it still part of the virus?  I don’t feel sick anymore but the rashes are so plenty, I don’t want to go out of the house because of it.  And the itchiness is unbearable!  Please help me.

Cilia

Dear Cilia,

The itchiness and rashes might not be due to the virus or bacteria if a few weeks have passed already.  You might have developed an allergy to the antibiotics or the pain reliever.  It would be worth it to note the specific names of these medications and how many times have you been exposed to them.

Discontinue taking the medication at once and consult a PDS derma or an allergologist.  You will probably be prescribed with antihistamines and some topical or oral steroids, depending on the severity of your allergies.

Freeman ( Article MRec ), pagematch: 1, sectionmatch:

Try not to scrub or scratch at your skin as this will delay healing, lead to infection and scar formation.  Use a mild soap or cleanser so as not to irritate your skin further. It is important to identify the offending drug so you can avoid it in the future.  Most likely, you will be allergic to those meds for life. 

Dear Dr. Jen,

I’ve been having pimples for the past 15  years already.  I’m already 30 years old, yet still breaking out.  My gyne prescribed me with pills a long time ago due to my polycystic ovary.  And I noticed that the time I took the pills, my face was clear.  Can I take pills again?  I’m tired of putting on so many medicines on my face.  If I can, how long can I take it?

Jade

Dear Jade,

Pimples can be a problem long after puberty has passed if you have a hormonal imbalance such as polycystic ovary.  Polycystic ovary syndrome (PCOS) can be multifactorial.  Genetics, obesity and lifestyle all come into play.  It is commonly diagnosed with an ultrasound or checking for hormone levels in the blood.

True enough, no matter how expensive or excellent the anti-acne creams you are using, PCOS patients have acne that is unrelenting. Intake of pills can correct the androgen excess.  Most PCOS patients respond to combination of metformin (insulin regulating drug) along with pills.  This is given for a few months.  Repeated ultrasound can check if PCOS has been reversed.  Indefinite intake of pills also has its side effects. 

There is a possibility that PCOS can recur, even after it has been reversed. Regular check up with your lipid and sugar levels in the coming years can help reduce cardiovascular risk that comes with PCOS.

Dr. Tan is a diplomate of Philippine Dermatological Society (PDS) and is affiliated with Perpetual Succour Hospital (PSH). For information on PDS, check http://www.pds.org.ph/. For questions or concerns, please text to: 0932 857 7070; or email to: askskinrepublic@gmail.com; or call The Freeman: (032) 2531276, or PSH: (032) 233 8620 and 232 5929. Your inquiries will be forwarded to Dr. Tan.

Freeman ( Article MRec ), pagematch: 1, sectionmatch:
  • Follow Us: